Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement

Quick Start Forum Video Tutorial

    Forum-Tutorial-Screenshot
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

The main site has all the formal medical articles and videos for you to research on.
advertisement

NEURONTIN..Anyone have good results?

13

Comments

  • Hi! My Dr just prescribed Gabapentin 100mg TID today., I was diagnosed with lumbar spinal stenosis about 6.5 years ago. The pain is now almost unbearable, I am 39 and still have a long time to work, its very frustrating for me. Just having a look around to see how likely this will work for me.
  • Since you are just starting out on gabapentin, it may be a bit of time before you reach a dosage that offers you better pain relief......the dosage range for gabapentin is 100-3600 mg per day, so while you may get some pain relief in earlier increases in dosage, you may have to wait a bit for the doctor to increase the dosage enough to see good results.
    Gabapentin is one of those medications that needs to go up slower in dosage to avoid side effects and never just stop taking it on your own.......just as you go up slowly in dosage, you also need to go down in dosage the same way.
    Sandi
  • advertisement
  • My Dr had me on 100mg at beginning..now I'm on 300mg. I found it helps a lot. I am back at work now and my legs hurt a lot. I may ask my Dr to maybe up the dosage. I am a waitress and I work in a fine dining restaurant. So somedays I'm on my feet for hours. But it helps.
    Female 44 survivor of thyroid cancer...just had two surgeries for breast cancer and chronic back pain. Live in upstate ny. On 8mg dilaudid 6 a day and 60mg morphine sulf er 2x day
  • This medication has been a life saver for me, as it was my last resort. I had tried many pain killers which didn't help very much with the pain and just caused me to feel spaced out.I had tried steroid injections three times, each time only getting pain relief for three weeks at a time. Ive had Physiotherapy which didn't help with the pain either.
    I started on 100mg daily then uped the dose to 200mg then 300mg over a ten day period.Ive had a few side effects,mainly tremors in my hands and sleepiness,but the best side effect has been the pain relief im feeling already! :)
    Its not totally gone but its certainly a lot better than it was and hopefully will continue to improve so I can return to work next month.Surgery is a no no for me as the risks scare me! but if this drug ever stopped working all I have left is surgery.
    .
    Facet joint Arthritis L3,L4,L5,DDD.
  • The side effects may diminish over time once you are at a steady dosage and your body acclimates to the medication. Typically , you usually see the side effects diminish in two weeks or so......the tremors may not go away completely but may improve some.
  • advertisement
  • allyoop30aallyoop30 Posts: 3
    edited 05/12/2014 - 9:44 PM
    I have extensive, permanent nerve damage that causes a burning, stabbing feeling in my skin as well as numbness and weakness. I had tried physical therapy as well as lidocaine shots for relief. I was apprehensive about taking Neurontin too, but eventually did and I've been taking it for nearly 5 years now. The benefits outweigh the cons for me. It is effective in calming my nerve pain probably 90% of the time, taking it from a level that keeps me from functioning down to a manageable annoyance. No, it doesn't completely eliminate it but it has given me more relief than anything else I've tried and it doesn't have such strong side effects as Lyrica and other anti seizure drugs that are used for the same purpose. I've definitely needed dosage adjustments over the years- I now take 600mg- 700mg daily when I started at only 300. In 5 years, the worst it's done for me is alter my sleep and eating habits. I do sometimes have trouble falling asleep, but nothing I'd call as severe as insomnia. I tend to sleep a little later in the morning than I used to and feel somewhat groggy in the mornings and drowsy throughout the day. On a lower dose, I didn't even notice any tiredness at all. So I'd say beware of that before starting it. As you take more, you may be drowsy so take care in driving or otherwise (set ur alarm earlier in the morning to give yourself time) until you know how the med effects you. You may not even be affected. I only was after I needed to take more. As for the side effect on eating. Again, it was minor. At first, I was never hungry ad often forgot to eat cuz I didn't get those hunger pangs til I looked at a clock and realized how late it was. I lost a few lbs. That was an easy thing to manage. Just watch the clock and don't wait to feel hungry to eat. Now that I take more Neurontin, I've gained about 10 lbs. I get some munchies cravings and eat larger portions to feel satisfied. Again, totally controllable. Just need to be aware of it and portion control rather than eat til I feel full. I can't complain of anything else. Like others have said, meds will affect us all differently. There are many possible interactions. Its a seizure drug and I'd encourage you strongly to take it as directed by your doctor. I honestly didn't have any trouble changing around dosages when needed. In time release form, it works like clockwork. I'd say within the first 6 months, I could feel when it's wearing off and know it was time to take it again. Its easy to develop a routine and stick to taking it at the same time daily. If you communicate well with your doctor, look for patterns, when does it work and when doesn't work then he or she can help you make a schedule that works for you. Its been safe for me and finally gives me pain relief to function. Hopefully it will do the same for you. Ask specific questions. If certain side effects concern you, ask your doc what you can do to lessen or avoid them. And absolutely tell your doc every time something feels different or not right. This was how my pain doc and I were able to make changes when I needed them.
    Ally J
  • PinkellaPPinkella Posts: 211
    edited 05/13/2014 - 3:23 AM
    ive been on the Neurontin 12 days now and the side effects are certainly getting less...I don't feel as fatigued and groggy and the tremors are almost gone!and the pain relief is getting better day by day WOOP HAPPY DAYS!!! :):):)
    All been well going back to my job in Physiotherapy next month, but consultant has advised me to cut my hours down to 26 a week. To prevent flaring my back pain up.Im taking his advice as the last thing I need is to be off work again because I didn't listen to the doctors advice.
    Facet joint Arthritis L3,L4,L5,DDD.
  • Gapabentin is helping me so much. I only found out about this drug on this forum. I was on lyric preop it did nothing for me. But does help others. so glad gapabenti it is helping others and myself. Happy healing days to all x
    Tlif L5S1 fusion on the 14th Jan 2014
  • marciemmarcie IllinoisPosts: 1
    I have sciatica, stenosis and bulging disk.  Aside from all the standard treatments of injections, pain meds, antiinflamitory meds I just wanted to comment on Gapabentin but still let you know a bit about me.  Having said all that, I started on this med gradually 1 for 5 days, 2 for 5 days, increase from the 100mg to the 300mg.  I can tell you I only made it to day six.  That first night of taking two 100mg pills I was totally out of it for two days.  I cannot tolerate this med and as bad as the pain is, at least I'm able to function.  Hopes anyone with my sensitivity is helped by my posting, if for no other reason than to let you know it's not necessarily you, but your lack of tolerance.  thanks for reading.
advertisement
Sign In or Register to comment.